MAUDE Adverse Event Report: STRYKER GMBH TALAR COMP,SINGLE COATED US VERS X-SMALL, LEFT; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME

STRYKER GMBH TALAR COMP,SINGLE COATED US VERS X-SMALL, LEFT; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Catalog Number 400253
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis (2100)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device remains implanted.
 
Event or Problem Description
It was reported via an adverse event report (ankle star study) that the subject was admitted to the hospital on (b)(6) 2018, seven days post-op of a star in left ankle on (b)(6) 2018.The subject was diagnosed with bilateral second and third order pulmonary emboli.Ultrasound of right leg showed an infrapopliteal tibial vein thrombus.No thrombi above the knee found in either leg.The left lower leg could not be sounded because of wound dressing.Subject was prescribed with an anticoagulation of eliquis 10mg.Patient was discharged on (b)(6) 2018 and event is continuing with treatment".
 
Event or Problem Description
It was reported via an adverse event report (ankle star study) that the subject was admitted to the hospital on (b)(6)2018 , seven days post-op of a star in left ankle on (b)(6)2018.The subject was diagnosed with bilateral second and third order pulmonary emboli.Ultrasound of right leg showed an infrapopliteal tibial vein thrombus.No thrombi above the knee found in either leg.The left lower leg could not be sounded because of wound dressing.Subject was prescribed with an anticoagulation of eliquis 10mg.Patient was discharged on (b)(6)2018 and event is continuing with treatment".
 
Additional Manufacturer Narrative
The reported event was reviewed and evaluated by a hcp to define whether the products did contribute to the event reported.The hcp defined the case as sae; according to procedure dqi 20-030 ¿clinical investigation - adverse event reporting¿ sae means serious adverse event and is not device-related.Therefore a relationship between the bilateral second and third order pulmonary emboli and the star implants can be excluded.Medical expert statement: note that any kind of bone injury, mainly in the lower extremity, bears the risk of venous thrombosis and pulmonary embolism.In many cases there will be a mild thrombosis which is not noticed by the patient or will result in slight swelling of the soft tissue with spontaneous remission.In the case of a manifest extended thrombosis specific medical and clinical measures are required.Only in rare cases a post-thrombotic syndrome with permanent swelling and significant affection of the circulation will result from such an event.As a sequel of a thrombosis there may be a pulmonary embolism.A mild pulmonary embolism may cause cardiopulmonary symptoms with spontaneous remission.In the case of a manifest extended pulmonary embolism specific medical and clinical measures are required.With all of these adverse events, none are related directly to the implant, but rather to the trauma induced by the surgical procedure.Because the reported event is not device related it is not a complaint according to procedure cqm-02 ¿stryker corporation quality and regulatory master glossary¿; according to the procedure a complaint is defined as ¿any written, electronic, or oral communication that alleges deficiencies related to the identity, quality, durability, reliability, safety, effectiveness, or performance of a stryker device after it is released for distribution by a manufacturing site.¿.

Brand Name
TALAR COMP,SINGLE COATED US VERS X-SMALL, LEFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7593466
Report Number0008031020-2018-00459
Device Sequence Number2018726
Product Code NTG
UDI-Device Identifier00886385016443
UDI-Public00886385016443
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number400253
Device Lot Number1543234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight83